Includes Expert Content
IS IT STAFF?
avatar
BJTHEDJ posted:
I had a bad sore throat for 2 1/2 weeks. Went to Ear Dr. & he said I had a sinus infection & put me on Cephlex for 14 days. I felt better.
3 weeks later I developed another sore throat which is worse in a way because it causes me to cough & I feel like I can't breath. I have
also lost my voice.

About the same time I developed a sore between my thumb & finger
that looks like a spider bite (or staff - according to pictures). It festered
but didn't look like it had puss.

I went to a clinic after 4 days of the sore throat. She said there was
an abundance of phlegm- gave me flonases & said phelgm is acidic
& burns the throat. She said to take the flonases 3 weeks & I'd probably feel better in 3-5 days. On day 4 now & I think things are worse. She thought the lump was a spider bite.

I'm wondering if these are staff infections. She didn't take a culture but I know & she said it wasn't strep. I haven't had that since I had my tonsils out at 9.

I am planning to go to a clinic again since I'm now out of town.
What should I ask them to do? I started back on the Cephlex but
don't see any difference.
Reply
 
avatar
Rod Moser, PA, PhD responded:
Staph (the correct spelling) is not a common pathogen in the throat. The most common would be a respiratory virus; 10-20 can be Strep. Your antibiotic would likely have helped if this was a bacterial infection, so being re-examined is a prudent step again. Having a culture would be a good idea next ime.
 
avatar
BJTHEDJ replied to Rod Moser, PA, PhD's response:
Thanks. I asked for a cullture - she didn't want to do one.
I think I'm having a bad reaction to the flonaise. I am now hoarse, coughing profusely, and am having trouble breathing.
Can I just stop taking it? I really didn't have a stuffy, itchy or runny nose, just a lot of phlegm in my throat and a very very sore throat. Couldn't get an appt. today.
 
avatar
Rod Moser, PA, PhD replied to BJTHEDJ's response:
Even if you can't get an appointment, you can at least call about the Flonase. I am sorry, but since I am not your treating medical provider, I cannot tell you to stop this medication. Only your doctor can do this....